Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 18, NWS Milwaukee, WI

February 20, 2016

NWS Milwaukee, WI issued this small craft advisory at Feb 20, 2016, 3:40 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2016, 3:40 AM CST (09:40 UTC)
Expired
Feb 20, 2016, 12:00 PM CST
In force
8 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

453 
WHUS73 KMKX 200940
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CST SAT FEB 20 2016

...WINDS TO SHIFT WEST AND LOWER THROUGH THE MORNING...

.THE GALE WARNING HAS BEEN CANCELLED AS WIND GUSTS HAVE LOWERED
TO BETWEEN 20 AND 25 KNOTS. THE SURFACE PRESSURE GRADIENT WILL
CONTINUE TO SLACKEN AS LOW PRESSURE NORTH OF LAKE HURON CONTINUES
TO PULL AWAY FROM THE WESTERN GREAT LAKES REGION. WEST WINDS WILL
LOWER BELOW ADVISORY LEVELS BY THIS AFTERNOON...WITH WAVES
SUBSIDING WITH THE OFFSHORE FETCH.

LMZ643>646-201745-
/O.CAN.KMKX.GL.W.0002.000000T0000Z-160220T1000Z/
/O.NEW.KMKX.SC.Y.0018.160220T0940Z-160220T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
340 AM CST SAT FEB 20 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS EARLY
  TURNING WEST AND DIMINISHING TO 10 TO 20 KNOTS LATE THIS
  MORNING.

* WAVES: 2 TO 3 FEET...FALLING TO 1 TO 2 FEET LATER THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
2 follow-up statements
263 
WHUS73 KMKX 201526
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 AM CST SAT FEB 20 2016

...BRISK WESTERLY WINDS THIS MORNING...

.BRISK WEST TO NORTHWEST WINDS WILL CONTINUE THIS
MORNING...GRADUALLY WEAKENING THROUGH THE AFTERNOON. THE SMALL
CRAFT ADVISORY WILL EXPIRE AT NOON. 

LMZ643>646-201800-
/O.CON.KMKX.SC.Y.0018.000000T0000Z-160220T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
926 AM CST SAT FEB 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS: WEST TO SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS
  THIS MORNING...WEAKENING FOR THE AFTERNOON. 

* WAVES: 1 TO 2 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
MG
630 
WHUS73 KMKX 201754
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1154 AM CST SAT FEB 20 2016

...BRISK WESTERLY WINDS DIMINISHING...

.STRONG LOW PRESSURE CONTINUES TO MOVE AWAY ACROSS CANADA WITH
SLOWLY DIMINISHING WINDS OVER THE NEARSHORE WATERS OF WESTERN LAKE
MICHIGAN. THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON TODAY. 

LMZ643>646-201900-
/O.EXP.KMKX.SC.Y.0018.000000T0000Z-160220T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1154 AM CST SAT FEB 20 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY. 

WEST WINDS 10 TO 15 KNOTS GUSTING TO 20 KNOTS ARE EXPECTED THIS
AFTERNOON. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:36 AM CST, 4 minutes earlier.

Area forecast discussion, Feb 20, 3:36 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 AM CST SAT FEB 20 2016

.TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH

WINDS HAVE EASED WITH DECOUPLING UNDER CLEAR SKIES. MID-LEVEL CLOUDS
AND VIRGA WITH FIRST SHORT WAVE THAT WILL AFFECT THE REGION TODAY IS
PASSING BY TO THE NORTH AND WILL BE EAST OF WISCONSIN AROUND OR
SHORTLY AFTER 12Z. WINDS WILL SHIFT FROM SW TO WEST BEHIND WEAK
SURFACE TROUGH ASSOCIATED WITH THIS FEATURE. COULD SEE A FEW GUSTS
OF 20 TO 25 MPH MID-LATE MORNING AS LOW-LEVEL NOCTURNAL INVERSION
MIXES OUT...BUT WINDS WILL GENERALLY REMAIN IN THE 10 TO 15 MPH
THROUGH THE DAY.

SECOND SHORT WAVE...CURRENTLY CROSSING THE DAKOTAS IN ZONAL
FLOW...WILL REACH WEST CENTRAL WISCONSIN BY 18Z AND LOWER MICHIGAN
BY 00Z. EXPECT LOWER CLOUD DECK DROPPING SOUTH ACROSS NORTH
DAKOTA/NORTHERN MINNESOTA TO MOVE DOWN ACROSS THE STATE WITH THE
COOLER 850 MB TEMPS BEHIND THIS SECOND SHORT WAVE...WITH A WIND
SHIFT TO THE NORTHWEST LATE IN THE AFTERNOON.

850 MB AND 925 MB TEMPERATURES FALL AROUND 5C BETWEEN 12Z AND 00ZIN
THE COLD ADVECTION REGIME...THOUGH NOT QUITE AS MUCH NEAR THE
ILLINOIS BORDER. WILL HAVE A GRADIENT OF HIGH TEMPERATURES RANGING
FROM THE MID 40S IN THE NORTH WHERE CLOUDS AND COLD ADVECTION MOVE
IN THE EARLIEST...TO AROUND 50 NEAR THE ILLINOIS BORDER WHICH WILL
SEE MORE SUN AND A LATER ARRIVAL OF COLDER AIR.

COLD AIR CONTINUES TO STREAM IN AS HIGH PRESSURE BUILDS INTO THE
REGION. CLOUD COVER WILL HOLD LOW TEMPERATURES MAINLY IN THE LOW 30S
WITH UPPER 20S IN THE NORTHWEST. PRECIPITATION WITH NEXT SHORT
WAVE TROUGH WILL REMAIN WEST OF THE FORECAST AREA THROUGH 12Z
SUNDAY.

.SUNDAY - CONFIDENCE...MEDIUM
SHORTWAVE PROGGD TO DIVE SE EARLY IN THE DAY WITH PRIMARY
ELONGATED SHEAR AXIS SETTING CNTRL IL INTO THE OH VLY. MID LEVEL
RIDGING BUILDS ACROSS WITH TIME. OVERALL COLUMN MOISTURE IS NOT
IMPRESSIVE. GFS MOST AGGRESSIVE WITH QPF WITH OTHER MODELS EITHER
DRY OR VERY DISORGANIZED AND LIGHT AMOUNTS. SO WILL HAVE SMALL
POPS WITH SOME RAIN AS WELL WITH LITTLE ICE IN DENDRITIC GROWTH
ZONE. BEST SN POTENTIAL LIKELY IN THE MORNING SO HAVE A TENTH OR
TWO IN NRN REACHES OF THE CWA. LLVL RH PROGS AND MOS SHOW QUITE A
BIT OF CLOUD COVER EXPECTED.

.MONDAY - CONFIDENCE...MEDIUM
SURFACE RIDGING IN PLACE THOUGH SOME WEAK 850 WAA NOTED. ANOTHER 500
MILLIBAR SHORTWAVE IS PROGGD TO MOVE ACROSS IN THE NW FLOW. MAY NEED
TO ADD SOME POPS OR PERHAPS SOME DZ OR FLURRIES WITH THE CLOUD COVER
LIKELY TO PERSIST. MOS POPS IN SINGLE DIGITS AND SUPERBLEND QPF ZERO
SO PER COLLAB WITH SURROUNDING OFFICES WILL KEEP GRIDS WX FREE FOR
NOW.

.TUESDAY - CONFIDENCE...LOW TO MEDIUM
SPLIT FLOW REGIME WITH WI BEING INFLUENCED BY NRN STREAM WHILE
STRONGER STORM SYSTEM TAKES SHAPE IN THE SRN PLAINS. SURFACE/850
FRONTS A BIT MORE PROGRESSIVE AND BETTER DEFINED ON THE GFS WITH
MORE PRECIP DEVELOPMENT. ECMWF IS ESSENTIALLY SLOWER...DRIER AND
WEAKER WITH THIS FEATURE. SO GOING WITH SUPERBLEND POPS AT THIS TIME
TO ACCOUNT FOR SOME PRECIP WITH THE NORTHERN STREAM WAVE AND LOW
LEVEL FRONT. BOUNDARY LAYER LOOKS SUFFICIENTLY WARM TO SUPPORT
RAIN OR A LITTLE MIX.

.WEDNESDAY - CONFIDENCE...MEDIUM
SOUTHERN STREAM WAVE STARTS TO LIFT NEWD TOWARDS THE OH VLY. ALL
MODELS KEEP THIS SYSTEM FAR ENOUGH TO OUR SE TO KEEP ANY PRECIP
CONCERNS OFF TO THE SOUTHEAST OF WI. SUSTAINED LOW LEVEL NORTHERLY
FLOW WILL BE IN PLACE. THERE IS AN 8-10 DEGREE SPREAD IN 925 TEMPS
WITH THE GFS THE COLDER SOLUTION. SOME HINT THAT FLOW MAY TURN
ONSHORE BUT AT THIS TIME APPEARS DELTA T NOT LARGE ENUF TO BE
CONCERNED ABOUT LAKE EFFECT PRECIP.

.THURSDAY AND FRIDAY - CONFIDENCE...MEDIUM
COLDER NORTHERLY FLOW PERSISTS THURSDAY WITH A TRANSITION TO A MORE
WESTERLY REGIME BY FRIDAY. WHILE PRIMARY UPPER LOW WILL BE LIFTING
TOWARDS THE EASTERN SEABOARD THURSDAY THERE WILL BE A SECONDARY
TROUGH THAT MAY RESULT IN SOME SMALL PRECIP AMOUNTS ACRS WI. THIS
HANDLED PRETTY WELL BY SUPERBLEND. MORE OF A BENIGN WEST/GFS/ OR
NORTHWEST/ECMWF/ 500 MILLIBAR FLOW TAKES SHAPE FOR FRIDAY. DESPITE
THESHIFT IN THE 850/925 FLOW TO THE WEST ANY WAA LOOKS FAIRLY
WEAK WITH BETTER BAROCLINICTY FURTHER WEST IN THE PLAINS.

&&

.AVIATION/12Z TAFS/...A CLEAR START WITH LOW-LEVEL WIND SHEAR INTO
THE MID MORNING. WINDS JUST OFF THE DECK EASE...WITH MIXING AFTER
SUNRISE PRODUCING A FEW GUSTS TO 20 TO 25 KNOTS. WINDS EASE THROUGH
THE LATE MORNING/EARLY AFTERNOON WITH CLOUDS DROPPING IN FROM THE
NORTH...REACHING THE ILLINOIS BORDER AREA AROUND 00Z. SREF
PROBABILITIES INDICATING MVFR CLOUDS WILL STAY NORTH OF THE I-94
CORRIDOR...AND THE TAF SITES...UNTIL 00Z SUNDAY. NAM MOS LOOKS WAY
TOO PESSIMISTIC WITH IFR CIGS TONIGHT AND WILL FOLLOW OTHER
GUIDANCE...KEEPING CLOUD DECK NO LOWER THAN MVFR.

&&

.MARINE...WILL REPLACE GALE WARNING WITH A SMALL CRAFT ADVISORY THAT
WILL RUN UNTIL 18Z. WINDS HAVE EASED AND ARE EXPECTED TO FALL BELOW
ADVISORY LEVELS BETWEEN 15Z AND 18Z. OFFSHORE FETCH WILL ALLOW WAVES
TO LOWER IN LINE WITH THE WINDS WITH LITTLE LAG.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...REM
SUNDAY THROUGH FRIDAY...COLLAR
Hazardous weather outlook, Feb 19, 8:18 PM CST, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
818 PM CST FRI FEB 19 2016

WIZ046-047-051-052-056>060-062>072-210230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
818 PM CST FRI FEB 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-210230-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
818 PM CST FRI FEB 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 4 AM. A SMALL CRAFT ADVISORY
WILL BE NEEDED ONCE THE GALE WARNING EXPIRES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL LIKELY CONTINUE THROUGH SATURDAY
AFTERNOON FOR GUSTY WESTERLY WINDS.

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.